Alert archive / Missouri / Red Flag Warnings in 2016
Red Flag Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Apr 8, 2016, 10:03 AM CDT for 16 counties in Missouri; Bourbon County, Kansas. It took effect at Apr 8, 2016, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2016, 10:03 AM CDT (15:03 UTC)
- In effect from
- Apr 8, 2016, 11:00 AM CDT
- Expired
- Apr 8, 2016, 6:58 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Douglas County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, Ozark County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 18 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769 WWUS83 KSGF 081503 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1003 AM CDT FRI APR 8 2016 ...RED FLAG WARNING FOR PARTS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI TODAY... KSZ073-MOZ066-067-077>079-088>091-094>096-102>105-082315- /O.NEW.KSGF.FW.W.0014.160408T1600Z-160409T0100Z/ BOURBON-VERNON-ST. CLAIR-BARTON-CEDAR-POLK-JASPER-DADE-GREENE- WEBSTER-LAWRENCE-CHRISTIAN-DOUGLAS-BARRY-STONE-TANEY-OZARK- 1003 AM CDT FRI APR 8 2016 ...RED FLAG WARNING FOR PARTS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI TODAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 073. FIRE WEATHER ZONES 066...067...077...078...079...088...089...090...091...094... 095...096...102...103...104 AND 105. * WIND...NORTHWEST WINDS 20 MPH GUSTING TO 30 TO 35 MPH ESPECIALLY IN WIND EXPOSED TERRAIN AND RIDGETOPS. * HUMIDITY...FALLING TO 20 TO 25 PERCENT THIS AFTERNOON. * HIGHEST THREAT...WIND EXPOSED TERRAIN AND RIDGE TOPS WHERE CURED WHERE OLD GROWTH GRASSES AND DRY FOREST AND WOODLAND LEAF LITTER EXIST. * IMPACTS...RECENT DRY WEATHER THIS SPRING HAS KEPT FUELS DRYER THAN NORMAL. NATURAL COVER FIRES WILL EASILY TAKE OFF...ESPECIALLY IN WOODLAND FUELS THAT ARE EXPOSED TO HIGHER WINDS. OPEN BURNING IS DISCOURAGED EXCEPT BY EXPERIENCED FIRE PERSONNEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ DSA
1 follow-up statement
011 WWUS83 KSGF 082358 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 658 PM CDT FRI APR 8 2016 KSZ073-MOZ066-067-077>079-088>091-094>096-102>105-090100- /O.CAN.KSGF.FW.W.0014.000000T0000Z-160409T0100Z/ BOURBON-VERNON-ST. CLAIR-BARTON-CEDAR-POLK-JASPER-DADE-GREENE- WEBSTER-LAWRENCE-CHRISTIAN-DOUGLAS-BARRY-STONE-TANEY-OZARK- 658 PM CDT FRI APR 8 2016 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 066...067...073...077...078...079...088...089... 090...091...094...095...096...102...103...104 AND 105... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE RED FLAG WARNING. WINDS AND STARTED TO DECREASE AND HUMIDITY VALUES HAVE RISEN ABOVE CRITICAL VALUES. CONDITIONS WILL CONTINUE TO IMPROVE THROUGH THE REMAINDER OF THE EVENING. $$ BOXELL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Apr 8, 6:53 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 8, 6:53 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
653 AM CDT FRI APR 8 2016
.SHORT TERM...(Today and tonight)
Strong northwest flow was positioned over extreme southeast Kansas
and the Missouri Ozarks. This will bring gusty northwest breezes
at the surface today, with some gusts approaching 30 mph at times.
Due to a dry airmass in place, this will create conditions that
are conducive to a rapid spread of ignited wildland fires.
This cool air advection will limit afternoon highs from warming
out of the low to mid 60s today.
This Canadian airmass will also bring freezing temperatures to the
eastern Ozarks tonight. A Freeze Warning has been posted for areas
along and northeast of a line from Versailles to Eminence
Missouri. Look for readings to fall into the upper 20s to lower
30s.
Temperatures at or slightly above freezing are expected for the
rest of the area.
.LONG TERM...(Saturday through Thursday)
A warm front will lift back through southwest Missouri and
southeast Kansas on Saturday, helping to boost temperatures back
in to the low 70s. Further east, readings may only reach the
middle to upper 50s, as this region remains on the cool side of
the front. Despite this warm front, there doesn't appear to be
much of a precipitation signal on Saturday.
Gulf moisture continues to increase Saturday night and Sunday,
setting the stage for decent period of showers and thunderstorms
Sunday night through Monday. We could see rain amounts up to two
inches over southern Missouri.
We can not totally rule out some organized storms Monday.
Instability appears to be limited, but plenty of shear could make
up for it. We will maintain a limited risk for severe storms.
A cool and dry airmass will spread back into the Ozarks for
Tuesday and Wednesday, prior to a large ridge of high pressure
approaching from the west.
This high pressure will warm temperatures back into the 70s by
next Friday and Saturday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 646 AM CDT Fri Apr 8 2016
High pressure will make its way into the region through the day
today with gusty northwesterly surface winds expected through
this evening. A few high level clouds will move over the region
but no limitations to visibilities or ceilings will occur
overnight as high pressure settles over the area. Winds overnight
will be light out of the northeast.
&&
.SGF Watches/Warnings/Advisories...
MO...Freeze Warning from 3 AM to 8 AM CDT Saturday for MOZ056>058-
069>071-082-083-098.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...HatchHazardous weather outlook, Apr 8, 4:07 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 407 AM CDT FRI APR 8 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 407 AM CDT FRI APR 8 2016 ...FREEZE WARNING POSTED FOR THE EASTERN OZARKS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED NON THUNDERSTORM WIND RISK. SIGNIFICANT FREEZE RISK. ELEVATED FIRE WEATHER RISK. DISCUSSION... WIND GUSTS COULD EXCEED 30 MPH AT TIMES TODAY OVER PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THESE GUSTY WINDS WILL LEAD TO CONDITIONS THAT ARE CONDUCIVE TO A RAPID SPREAD OF IGNITED WILDLAND FIRES. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING TONIGHT FOR AREAS ALONG AND NORTHEAST OF A LINE FROM VERSAILLES TO EMINENCE MISSOURI. A FREEZE WARNING HAS BEEN POSTED FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY SOUTH TO SOUTHWEST WINDS WILL RETURN TO WESTERN MISSOURI AND SOUTHEASTERN KANSAS THIS WEEKEND WITH GUSTS OVER 30 MPH. THUNDERSTORMS WILL BE POSSIBLE BY LATE IN THE WEEKEND INTO EARLY NEXT WEEK. THERE IS A LIMITED POTENTIAL FOR A FEW STRONG TO SEVERE STORMS ON MONDAY ACROSS SOUTH CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:49 AM CDT | Freeze Warning | SGF | Benton, Camden, Dallas, Dent, Douglas, Hickory and 12 more | 29 hr |
| Apr 8, 3:05 PM CDT | Frost Advisory | SGF | Barry, Cedar, Christian, Dade, Greene, Lawrence and 5 more | 17 hr |
Nearby
Red Flag Warnings in Missouri, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.